How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DermDoc Your Own Question
DermDoc, Doctor
Category: Dermatology
Satisfied Customers: 7998
Experience:  M.D with over 30 years of experience in practice.
Type Your Dermatology Question Here...
DermDoc is online now
A new question is answered every 9 seconds

My penis has bumps on it. Been there a year. Went to the

Customer Question

My penis has bumps on it. Been there for about a year. Went to the doctor and they gave me cortisone cream but I don't think it's working. What could it be
Submitted: 3 months ago.
Category: Dermatology
Expert:  DermDoc replied 3 months ago.


Do you have any history of unprotected sex with multiple partners?

Are these bumps painful?

Did your doctor advised any laboratory investigations?



Expert:  DermDoc replied 3 months ago.

Do you have any systemic skin problem?

Customer: replied 3 months ago.
Never had unprotected sex. Know it's not an std. I do have eczema. No discharge or itching. Bit Of flaky skin. Doctor gave me some stuff called elidel I've been using it for 2 weeks. Tried a fungus cream few months ago as well. Here some pics of it a few months ago and then pics of it now
Expert:  DermDoc replied 3 months ago.


As you don't have any history of unprotected sex so this is confirmed that this is not STD.

I do think this may be allergic reaction or manifestation of skin problem like eczema.

Penis eczema also known as penile dermatitis is a possible differential diagnosis in your case.

You can ask your doctor to do Absolute Eosinophil Count and IgE levels to rule out allergy.

This is a chronic problem.

There is no cure for eczema, but, in most cases, it is manageable.

I hope this helps

Customer: replied 3 months ago.
Is it psoriasis?
Expert:  DermDoc replied 3 months ago.

It can be either psoriasis or eczema.

Both are chronic problems and are not curable.

Treatment is aimed to manage the symptoms.

Since you already have eczema chances are this is manifestation of systemic skin condition.

Expert:  DermDoc replied 3 months ago.

Let me know if you have any further query so we can discuss it thoroughly in every aspect.
It’s my pleasure to continue this conversation until you satisfy.
May I help you further?
Please to not forget a positive rating and avoid poor/bad rating.
Bonus is highly appreciated.
Waiting for your response.

Customer: replied 3 months ago.
my penis will never look normal again?
Expert:  DermDoc replied 3 months ago.

With treatments this will improve and will look normal but their are chances of flare up during period of stress etc and chances of recurrence are present.

Customer: replied 3 months ago.
Should I keep using elidel?
Expert:  DermDoc replied 3 months ago.

Yes you should continue with the medication and try to avoid foods that trigger your symptoms.

Peanuts, milk, soy, wheat, fish, and eggs may be related to eczema flares.

Stress is known to be associated with eczema.

Hot weather

High and low humidity

Perspiration from exercise

Soaps and detergents


Bubble Bath


Customer: replied 3 months ago.
Last question what kind of treatments are available? And how long until they start working
Expert:  DermDoc replied 3 months ago.

Creams that control itching and inflammation-- Corticosteroid cream

Creams that help repair the skin-- Elidel

Oral or injected drugs that control inflammation-Prednisolone

Oral antihistamines

Light therapy


It may take at least 1 month for treatment results to show up.This is a chronic problem.

Customer: replied 3 months ago.
Can I get these at a pharmacy?
Expert:  DermDoc replied 3 months ago.

These are usually available with a prescription.

Customer: replied 3 months ago.
Does it look like it's improving at all?
Expert:  DermDoc replied 3 months ago.

Their is slight improvement with treatment.

Kindly be patient and continue the treatment.

Related Dermatology Questions